Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Passed kidney stones, on antibiotic, have recurring uti, pulling pain in lower back and sides. Signs of more stones?

I passed some kidney stoned two 5 days ago. I am on antibiotic and this is third time ive had a uti in a couple of months. I am having a pulling pain in lower back and side. It continously there no matter what position im in. Im on tramadol and paracetamol for the pain. I also keep feeling sick hit ans cold. Could I have more kidney stones?
Asked On : Wed, 5 Sep 2012
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi , welcome to healthcare magic
The pain can be as a result of more stones or due to the urinary tract infection. Urinary tract infection can be associated with pain in the lower abdomen as well as pain in the side of the abdomen if it has extended to the kidneys.
To determine the exact cause you may need to have an ultrasound of the abdomen and pelvis to see if there are any other stones in the renal tract.
You need to speak to your doctor to determine the chemical compostion of the stone that was passed earlier because based on that you could change your diet to reduce the chances of reoccurence.

To prevent future stone formation you need to: drink copious fluids
(1) if your stone was made up of calcium oxalate increasing fluid intake of citrate rich fluids such as lemonade or orange juice will help
(2)limit sodium intake to less than 2300mg a day (1 tsp)
(3) have a calcium intake of about 1000 mg to 1200mg
(4)limit intake of animal protein to less than 2 meals a day if it was a uric acid stone
(5)limit intake of foods with alot of oxalate such as spinach, strawberries,nuts, cocoa,dark chocolate

I hope this helps
Answered: Wed, 5 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor